Alert archive / Texas / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Fort Worth, TX

March 12, 202512 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Mar 12, 2025, 2:08 AM CDT for 12 counties in Texas. It took effect at Mar 12, 2025, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 12, 2025, 2:08 AM CDT (07:08 UTC)
In effect from
Mar 12, 2025, 12:00 PM CDT
Expired
Mar 12, 2025, 8:00 PM CDT
In force
8 hr
Issued by
NWS Fort Worth, TX

Counties Bell County, TX, Comanche County, TX, Coryell County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Jack County, TX, Lampasas County, TX, Mills County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX

The radar

The Dyess AFB radar (KDYX), 100 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3402 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

301 
WWUS84 KFWD 120708
RFWFWD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Fort Worth TX
208 AM CDT Wed Mar 12 2025

TXZ100-101-115-116-129-130-141>143-156>158-121515-
/O.NEW.KFWD.FW.W.0002.250312T1700Z-250313T0100Z/
Young-Jack-Stephens-Palo Pinto-Eastland-Erath-Comanche-Mills-
Hamilton-Lampasas-Coryell-Bell-
208 AM CDT Wed Mar 12 2025

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN
NORTH AND CENTRAL TEXAS...

The National Weather Service in Fort Worth has issued a Red Flag
Warning for strong winds and low relative humidity, which is in 
effect from noon today to 8 PM CDT this evening.

* AFFECTED AREA...all areas along and west of US-281, as well as
  Coryell and Bell Counties

* TIMING... From noon to 8 PM CDT this evening

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...83 to 90 degrees.

* IMPACTS...Rapid spread of wildfires is possible due to strong
  westerly winds and low humidity. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that extreme fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and dry vegetation can contribute
to extreme fire behavior. Avoid all outside burning and welding
today. Do not toss lit cigarette butts outside. Report wild fires
to the nearest fire department or law enforcement office.

&&

$$
2 follow-up statements
002 
WWUS84 KFWD 121447
RFWFWD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Fort Worth TX
947 AM CDT Wed Mar 12 2025

TXZ100-101-115-116-129-130-141>143-156>158-130100-
/O.CON.KFWD.FW.W.0002.250312T1700Z-250313T0100Z/
Young-Jack-Stephens-Palo Pinto-Eastland-Erath-Comanche-Mills-
Hamilton-Lampasas-Coryell-Bell-
947 AM CDT Wed Mar 12 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH AND
CENTRAL TEXAS...

* AFFECTED AREA...All areas along and west of US-281, as well as 
  Coryell and Bell Counties.

* TIMING... From noon to 8 PM CDT this evening.

* WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...83 to 90 degrees.

* IMPACTS...Rapid spread of wildfires is possible due to strong 
  westerly winds and low humidity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that extreme fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and dry vegetation can contribute
to extreme fire behavior. Avoid all outside burning and welding
today. Do not toss lit cigarette butts outside. Report wild fires
to the nearest fire department or law enforcement office.

&&

$$

Barnes
423 
WWUS84 KFWD 121910
RFWFWD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Fort Worth TX
210 PM CDT Wed Mar 12 2025


TXZ100-101-115-116-129-130-141>143-156>158-130315-
/O.NEW.KFWD.FW.A.0002.250314T1200Z-250315T0000Z/
/O.CON.KFWD.FW.W.0002.000000T0000Z-250313T0100Z/
Young-Jack-Stephens-Palo Pinto-Eastland-Erath-Comanche-Mills-
Hamilton-Lampasas-Coryell-Bell-
210 PM CDT Wed Mar 12 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH AND 
CENTRAL TEXAS... 

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING FOR VERY STRONG WINDS WITH GUSTS UP TO 50 MPH AND 
LOW RELATIVE HUMIDITY FOR NORTH AND CENTRAL TEXAS...

* AFFECTED AREA...All areas along and west of US-281, as well as 
  Coryell and Bell Counties.

* TIMING... From noon to 8 PM CDT this evening.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...83 to 90 degrees.

* IMPACTS...Rapid spread of wildfires is possible due to strong 
  westerly winds and low humidity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that extreme fire weather conditions are
either occurring now, or will shortly. A combination of strong
winds, low relative humidity, and dry vegetation can contribute
to extreme fire behavior. Avoid all outside burning and welding
today. Do not toss lit cigarette butts outside. Report wild fires
to the nearest fire department or law enforcement office.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

TXZ091>093-102>104-117>120-131>134-144-145-159-130315-
/O.NEW.KFWD.FW.A.0002.250314T1200Z-250315T0000Z/
Montague-Cooke-Grayson-Wise-Denton-Collin-Parker-Tarrant-Dallas-
Rockwall-Hood-Somervell-Johnson-Ellis-Bosque-Hill-McLennan-
210 PM CDT Wed Mar 12 2025

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR VERY STRONG WINDS WITH GUSTS UP TO 55 MPH AND
LOW RELATIVE HUMIDITY VALUES FOR NORTH AND CENTRAL TEXAS...

* AFFECTED AREA...All areas along and west of the I-35 corridor, 
  as well as Grayson, Collin, and Rockwall counties

* TIMING...From 7 AM to 7 PM CDT Friday

* WINDS...West-southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* TEMPERATURES...73 to 86 degrees.

* IMPACTS...Rapid spread of wildfires is possible due to very
  strong southwesterly winds and low relative humidity values.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 12, 1:56 AM CDT, 12 minutes earlier. Its key messages:

  • Dangerous fire weather conditions are expected this afternoon west of US-281. An even higher fire weather day will materialize on Friday along and west of Interstate 35.
  • There is a threat for a few severe storms along and east of Interstate 35 late this afternoon and evening. Hail and damaging winds are the main threats.
  • Isolated damaging non-thunderstorm winds are expected to develop Friday afternoon along and west of I-35.
Area forecast discussion, Mar 12, 1:56 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
156 AM CDT Wed Mar 12 2025

...New Short Term, Aviation...

.KEY MESSAGES...

- Dangerous fire weather conditions are expected this afternoon
  west of US-281. An even higher fire weather day will materialize
  on Friday along and west of Interstate 35.

- There is a threat for a few severe storms along and east of
  Interstate 35 late this afternoon and evening. Hail and damaging
  winds are the main threats.

- Isolated damaging non-thunderstorm winds are expected to
  develop Friday afternoon along and west of I-35.

&&

.SHORT TERM... /NEW/
/Through Wednesday Evening/

Warm and breezy conditions will be a certainty today throughout
North and Central Texas as high temperatures reach the 80s for a
large portion of the region. There will be two main hazards that
will materialize this afternoon -- isolated severe thunderstorms
east of I-35 and critical fire weather conditions that will
promote rapid wildfire development west of I-35.

The Severe Weather Threat

A potent shortwave, currently atop the Gulf of California, will
continue to progress eastward through the early morning hours.
Ahead of this shortwave, mid-level height falls will begin to
overspread atop North and Central Texas by the early afternoon
hours. As the shortwave inches closer, a surface low will deepen
across Oklahoma, tightening the surface pressure gradient and
turning our morning southerly winds out the southwest by this
afternoon. This wind shift will allow for the development of a
dryline that will shift eastward through rest of the day. As the
dryline meets better moisture along and east of the I-35 corridor,
the expectation is for just a few cumulus clouds to break the cap
late in the afternoon, thus, the amount of total storms will be
low and isolated in nature. Of those storms that do develop, they
will be capable of producing mainly large hail and damaging winds.
The area that will have the highest probability of any
thunderstorm activity today will be east of I-35 and north of
I-20. This area is where strong mid-level forcing will meet with
the best surface convergence and moisture. Thunderstorms will move
east of our region just after sunset as dry air behind the
dryline continues to push eastward.

The Wildfire Threat

As the day progresses, the ongoing southerly winds will become
southwesterly by this afternoon. The surface low across Oklahoma
will cause our wind speeds to increase, at times gusting to near
35 mph. Relative humidity values will drop below 15% west of the
US-281 corridor. With well above normal temperatures and
continued dormant vegetation, the stage will be set for a period
of critical fire weather conditions. For that reason, a Red Flag
Warning will be issued for areas generally along and west of
US-281.

Areas within the Red Flag Warning should take all the necessary
precautions to avoid sparks as rapid fire growth and spread are
expected. The fire weather threat will persist through around
sunset before gradually diminishing as relative humidity values
increase and winds subside slightly.

Tonight and Thursday

As the fire and severe weather threat diminish, we'll be left
with overnight temperatures in the upper 40s to lower 50s.

Rapid mid-level height rises behind the departing shortwave on
Thursday will lead to another day of well above normal
temperatures. Highs will be in the 80s with a few 90s within the
realm of possibilities across Central Texas. Although afternoon
relative humidities will dip below 20% once again, wind speeds
will remain fairly low, mitigating the return of critical fire
weather conditions.

Hernandez

&&

.LONG TERM... /Issued 225 PM CDT Tue Mar 11 2025/
/Wednesday Night and Beyond/

Any lingering isolated thunderstorm activity will quickly shift to
the east Wednesday evening as a Pacific front pushes through the
entirety of our forecast area. A much drier airmass will settle
over North and Central Texas behind this boundary setting the
stage for a prolonged period of rain-free conditions, poor
overnight RH recovery, efficient drying of live and dormant fuels,
and elevated to critical fire weather conditions.

Westerly winds will shift back out of the south by midday Thursday
as a deep upper trough shifts over the Desert Southwest and
initiates rapid surface cyclogenesis in the lee of the Rockies
over eastern Colorado. Winds will initially be quite light on
Thursday with speeds generally less than 10mph. That will soon
change by Friday, as a 100-120kt 500mb jet spreads over the
Southern Plains and an impressive ~975-977mb surface low develops
over the Central Plains and shifts east across northern Kansas
toward the Upper Mississippi River Valley. Strong westerly
gradient winds will develop by midday Friday across much of North
and Central Texas behind an easterly-progressing Pacific front.
Any thunderstorm development should take place east of our
forecast area Friday afternoon. Sustained westerly winds near 30
mph are expected for most locations along and west of I-35. Deep
mixing to ~750-700mb will promote frequent wind gusts of 45-55 mph
mph starting late Friday morning and persisting through 7-8PM
Friday evening (30% chance for 60+ mph gusts northwest of the
Metroplex). Fuels will become increasingly dry toward the end of
the work week with forecasted ERC values approaching
climatological maxima for this time of year by Friday. Very strong
winds, relative humidity dropping below 15%, and abundant dry
10-hr and 100-hr fuels will support volatile and dangerous fire
weather conditions Friday afternoon and evening along and west of
the I-35 corridor. Please do your part in preventing sparks and
new grass fire attacks as these conditions will encourage rapid
wildfire growth/spread and wildfires resistant to mitigation
efforts!

Dry and pleasant weather is expected over the weekend as this
system exits to the east and and a secondary trough reinforces
north-northwest flow across the region. Expect high temperatures
in the 60s and 70s Saturday and Sunday. Elevated fire weather
conditions will carry into Saturday despite the lower temperatures
due to the extremely dry airmass overhead and occasionally gusty
winds. Low rain chances will not return to the forecast until
Tuesday-Wednesday next week. Worsening drought conditions will
only lead to increasingly dry fuels into next week, and a couple
more critical fire weather days may materialize in the Monday to
Wednesday timeframe.

Langfeld

&&

.AVIATION... /NEW/
/06Z TAFs/

For DFW Metroplex Airports - The main concerns today will a low
potential for storms within D10, followed by the arrival of gusty
southwesterly winds this afternoon. Overall, thunderstorm
potential remains at around 20% for this afternoon with greater
impacts east/northeast of D10. Sustained southwesterly winds will
increase to around 15 knots with gusts near 25 kts. The elevated
wind speeds will continue through around sunset before conditions
become less gusty.

For Waco - Southerly winds around 15-18 knots are ongoing at this
time. Continued southerly flow will draw a deck of MVFR clouds
northward, reaching KACT around 12Z. As winds become
southwesterly, the low clouds will migrate eastward, leaving VFR
starting at 16Z and continuing through the rest of this TAF cycle.

Hernandez

&&

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be requested east of I-35 late this
afternoon. Even if activation is not locally requested, any
reports of hazardous weather to the National Weather Service are
appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    53  85  60  81  55 /   5   0   0   5   5
Waco                56  87  61  83  55 /   5   0   0   5   5
Paris               50  79  58  78  52 /  20   0   0  10  10
Denton              48  84  57  78  50 /   5   0   0   5   5
McKinney            48  82  58  79  52 /  10   0   0   5   5
Dallas              55  84  62  82  56 /  10   0   0   5   5
Terrell             50  82  58  80  53 /  10   0   0   5   5
Corsicana           53  86  61  83  54 /  10   0   0   5   5
Temple              53  89  59  84  53 /   0   0   0   5   5
Mineral Wells       50  87  57  79  48 /   0   0   0   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 2:10 PM CDTFire Weather WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more25 hr
Mar 12, 4:00 PM CDTSpecial Weather StatementFWDJohnson30 min
Mar 12, 4:21 PM CDTSpecial Weather StatementFWDEllis39 min
Mar 12, 4:53 PM CDTSpecial Weather StatementFWDNavarro37 min
Mar 12, 5:02 PM CDTSevere Thunderstorm WarningFWDEllis, Navarro28 min
Mar 12, 5:20 PM CDTSpecial Weather StatementFWDLimestone40 min
Mar 12, 5:28 PM CDTSevere Thunderstorm WarningFWDLimestone32 min
Mar 12, 5:30 PM CDTSevere Thunderstorm WarningFWDNavarro13 min
Mar 12, 5:32 PM CDTSpecial Weather StatementFWDFalls28 min
Mar 12, 5:45 PM CDTSpecial Weather StatementFWDHenderson30 min
Mar 12, 5:54 PM CDTSevere Thunderstorm WarningFWDFreestone, Limestone36 min
Mar 12, 6:02 PM CDTSpecial Weather StatementFWDFalls28 min
Mar 12, 6:14 PM CDTSpecial Weather StatementFWDHenderson46 min
Mar 12, 6:29 PM CDTSpecial Weather StatementFWDLeon, Milam, Robertson61 min

Nearby

Red Flag Warnings in Texas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.